Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 3, 2008, 11:16 AM PST for San Diego County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2008, 11:16 AM PST (19:16 UTC)
- Expired
- Feb 3, 2008, 1:15 PM PST
- In force
- 119 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 43 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 031921
FFWSGX
CAC073-032115-
/O.NEW.KSGX.FF.W.0020.080203T1916Z-080203T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1116 AM PST SUN FEB 3 2008
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 115 PM PST
* AT 1111 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN AND THE LA JOLLA INDIAN RESERVATION AREA.
AUTOMATIC GAGES ARE SHOWING RAINFALL AMOUNTS OF OVER HALF AN INCH
PER HOUR IN THE POOMACHA BURN AREA. THIS AMOUNT OF RAIN CAN CAUSE
MUD AND DEBRIS FLOWS. RAIN WILL LIKELY CONTINUE FOR AT LEAST ANOTHER
HOUR AT THIS RATE.
THE TOWNS OF PAUMA VALLEY, RINCON AND LA JOLLA AMAGO, IN ADDITION TO
OTHER NEIGHBORHOODS AND BUILDINGS LOCATED ALONG DRAINAGES WITHIN OR
BELOW ANY OF THE BURNED BASINS, CAN BE IMPACTED BY DEBRIS FLOWS.
DEBRIS FLOWS ISSUING FROM BURNED BASINS CAN IMPACT HIGHWAY 76 (ALSO
KNOWN AS PALA ROAD), PARADISE CREEK ROAD, SOUTH GRADE ROAD, AND ANY
OTHER ROADS WITHIN THE BURNED AREA, PARTICULARLY WHERE THEY CROSS
BURNED DRAINAGES.
HIGHWAY 76 NORTH OF THE TOWN OF RINCON IS PARTICULARLY SUSCEPTIBLE TO
FLOOD AND DEBRIS FLOW AT CROSSINGS WITH AGUA TIBIA CREEK, FREY CREEK,
PAUMA CREEK, HARRISON CANYON AND SYCAMORE CANYON. HIGHWAY 76 EAST OF
THE INTERSECTION WITH SOUTH GRADE ROAD IS ALSO PARTICULARLY
SUSCEPTIBLE TO DEBRIS FLOWS AND FLOODS WHERE DRAINAGES CROSS THE
HIGHWAY.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL
RAINFALL AMOUNTS OF OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA.
LAT...LON 3330 11701 3342 11702 3337 11683 3320 11679
3321 11699
TIME...MOT...LOC 1916Z 180DEG 0KT 3329 11690
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 9:00 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 3, 9:00 AM PST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST SUN FEB 3 2008
.SYNOPSIS...A POTENT...FAST MOVING WINTER STORM WILL BRING RAIN AND
MOUNTAIN SNOW THROUGH TONIGHT. STRONG WINDS WILL ALSO ACCOMPANY THIS
STORM. FOR THE REST OF THE WEEK WE GET A BREAK IN THE WEATHER AS
HIGH PRESSURE BUILDS OVER THE WEST...SWINGING US INTO A WEAK
OFFSHORE FLOW PATTERN WITH DRY AND WARMER DAYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE RAIN HAS BECOME RATHER STEADY ACROSS THE REGION WITH SNOW ABOVE
5000 FEET. WINDS HAVE BEGUN TO INCREASE ACROSS THE MTNS AND COASTAL
WATERS. EVEN IN A COUPLE MTN SPOTS GUSTS HAVE EXCEEDED 60 MPH. THE
BIGGEST WEATHER CONCERNS ARE PRIORITIZED AS WIND...SNOW THEN RAIN.
WINDS WILL INCREASE THIS MORNING AND PEAK THIS AFTERNOON BEFORE
DECREASING LATE EVENING. LOTS OF GUSTS OVER 60 MPH ARE EXPECTED IN
THE MTNS AND ADJACENT DESERTS. THIS COULD CAUSE SOME DAMAGE AND OVER
THE OCEAN SOME NAUTICAL CHALLENGES. NEW SNOW HAS ACCUMULATED AN INCH
OR MORE IN MUCH OF THE MTN AREAS SO FAR. AS THIS CONTINUES ALL DAY
THE FORECAST SNOWFALL AMOUNTS OF UP TO ONE FOOT APPEAR ON TRACK.
THERE IS NO DEFINED HEAVY BAND OF RAIN ASSOCIATED WITH THIS FRONT.
THE MOSTLY CONTINUOUS LIGHT TO MODERATE RAIN WILL ADD UP TODAY BUT
THE RATES WILL BEHAVE THEMSELVES FOR THE MOST PART. THE STORM WILL
WIND DOWN TONIGHT BUT A FEW SHOWERS WILL LINGER IN SAN DIEGO CO
AFTER SUNRISE MON.
THE STORM MOVES ON MON. A COLDER DRIER AIR MASS TAKES OVER GIVING US
A FAIR BUT COOL DAY. OFFSHORE FLOW DEVELOPS MON NIGHT...ENOUGH TO
THINK ABOUT A WIND ADVISORY FOR THE FAVORABLE OFFSHORE WIND
LOCATIONS LATE MON NIGHT AND TUE MORNING. BUT IN MANY VALLEYS WHERE
THE WIND WILL NOT BE CONTINUOUS...THERE WILL BE FROST. THE SAME WILL
BE TRUE TUE NIGHT AND WED MORNING...AND THE WINDS WILL BE CALM THEN.
A SHORTWAVE TROUGH MOVES BY TO THE NORTH ON WED TO REINFORCE THE
COOL AIR MASS...BUT STARTING THU THE UPPER RIDGE WILL FINALLY BE
ALLOWED TO BUILD ALONG THE WEST COAST. THAT WILL BRING WARMER
WEATHER EVEN THOUGH THE NIGHTS WILL STILL BE QUITE COOL. ANOTHER
HINT OF OFFSHORE FLOW DEVELOPS SAT MORNING. THE RIDGE SLOWLY BREAKS
DOWN EARLY NEXT WEEK. MAYBE THIS WILL ALLOW SOME WEAK WEATHER
SYSTEMS TO RETURN TO THE REGION NEXT WEEK...BUT NOTHING LOOKS VERY
CONVINCING YET.
&&
.AVIATION...
031515Z...A COLD FRONT WAS BEGINNING TO MOVE INTO THE AREA FROM THE
NORTHWEST AT THIS TIME. FRONTAL PASSAGE IS EXPECTED BETWEEN 17Z AND
20Z OVER MOST OF THE AREA FROM THE MOUNTAINS TO THE COAST. EXPECT
MULTIPLE CLOUD LAYERS THROUGH THE MORNING WITH BASES RANGING BETWEEN
500 FEET TO 2500 FEET MSL AND TOPS TO 15000 FEET. MOUNTAINS SHOULD
BE OBSCURED. VISIBILITIES 3 TO 5 MILES IN LIGHT RAIN WITH LOCAL 1 TO
2 MILES VISIBILITIES IN MODERATE TO HEAVY RAIN AT TIMES. BASES
SHOULD RISE TO BETWEEN 1500 AND 3000 FEET MSL AFTER 20Z WITH
VISIBILITIES IMPROVING TO GREATER THAN 6 MILES EXCEPT 3 MILES IN
SHOWERS WITH THESE CONDITIONS CONTINUING THROUGH TONIGHT.
GUSTY SOUTHWEST TO WEST WIND ACROSS THE MOUNTAINS WILL BRING SOME
MOUNTAIN WAVE AND ROTOR ACTIVITY TO THE DESERT AREAS VICINITY KPSP.
SOUTHWEST TO WEST WIND CONDITIONS ACROSS THE MOUNTAINS DOES NOT
FAVOR ANY LOW CEILING CONDITIONS AT KPSP SO NOT EXPECTING CLOUD
BASES BELOW 5000 FEET AT THIS TIME. MOUNTAINS TO THE WEST OF KPSP
SHOULD BE OBSCURED IN CLOUDS AND SNOW.
&&
.MARINE...
PRIMARY FORECAST CONCERNS ARE NEAR TERM WITH WIND GUSTS UP TO AROUND
35 KT AND ASSOCIATED ROUGH SEAS THROUGH MONDAY MORN. WEST-SOUTHWEST
WINDS WILL INCREASE THIS MORNING...BECOMING STRONG AND GUSTY TODAY
AND TONIGHT. STRENGTH OF FREQUENT GUSTS NEAR 35 TO 40 KT WILL MERIT
A GALE WARNING FOR THE COASTAL WATERS. SHORT PERIOD WEST SWELL WILL
INCREASE AND REACH A PEAK TONIGHT AND MONDAY MORN. EXPECT SMALL
CRAFT ADVISORY CONDITIONS WILL LINGER FOR MONDAY MORNING AT LEAST IN
THE OUTER WATERS...OTHERWISE WINDS AND SEAS WILL GRADUALLY SUBSIDE
DURING MONDAY AND MONDAY NIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE
VALLEYS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO
COUNTY MOUNTAINS.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS
AND FOOTHILLS.
HIGH SURF ADVISORY FROM 11 AM THIS MORNING TO 11 AM PST MONDAY
FOR SAN DIEGO COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 4 AM PST MONDAY FOR COASTAL WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM-WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MM
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Feb 3, 7:45 AM PST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 745 AM PST SUN FEB 3 2008 CAZ042-043-048-050-055>058-060>062-041115- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 745 AM PST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A POTENT...FAST MOVING WINTER STORM WILL BRING RAIN AND MOUNTAIN SNOW THIS MORNING THROUGH TONIGHT. STRONG WINDS WILL ALSO ACCOMPANY THIS STORM. * HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS. * WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS. * WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY COASTAL AREAS- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS. * HIGH SURF ADVISORY FROM 11 AM THIS MORNING TO 11 AM PST MONDAY FOR SAN DIEGO COUNTY COASTAL AREAS. * GALE WARNING FROM 6 AM THIS MORNING TO 4 AM PST MONDAY FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEAHTER EXPECTED AFTER MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS REQUESTED. MACKECHNIE/MM
In the hours before
Local storm report, Feb 3, 8:05 AM PST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST 4 ENE SAN JACINTO PEAK 33.84N 116.61W
02/03/2008 M66.00 MPH RIVERSIDE CA MESONET
A 66 MPH WIND GUST WAS MEASURED AT THE PALM SPRINGS
AERIAL TRAMWAY.
0751 AM NON-TSTM WND GST 11 ENE BIG BEAR CITY 34.33N 116.67W
02/03/2008 M69.00 MPH SAN BERNARDINO CA MESONET
A 69 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS.
&&
SCVLocal storm report, Feb 3, 9:10 AM PST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM NON-TSTM WND GST 11 ENE BIG BEAR CITY 34.33N 116.67W
02/03/2008 M75.00 MPH SAN BERNARDINO CA MESONET
A 75 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS.
&&
SCVLocal storm report, Feb 3, 9:45 AM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND GST LUCERNE VALLEY 34.44N 116.97W
02/03/2008 M77.00 MPH SAN BERNARDINO CA TRAINED SPOTTER
A 77 MPH WIND GUST WAS MEASURED BY A TRAINED WEATHER
SPOTTER. LOCATION IS ON THE DESERT SLOPES OF THE
MOUNTAINS ABOVE LUCERNE VALLEY.
&&
SCVLocal storm report, Feb 3, 9:54 AM PST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
954 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM NON-TSTM WND GST 4 ENE SAN JACINTO PEAK 33.84N 116.61W
02/03/2008 M66.00 MPH RIVERSIDE CA MESONET
A 66 MPH WIND GUST WAS MEASURED AT THE PALM SPRINGS
AERIAL TRAMWAY.
0830 AM NON-TSTM WND GST LUCERNE VALLEY 34.44N 116.97W
02/03/2008 M77.00 MPH SAN BERNARDINO CA TRAINED SPOTTER
A 77 MPH WIND GUST WAS MEASURED BY A TRAINED WEATHER
SPOTTER. LOCATION IS ON THE DESERT SLOPES OF THE
MOUNTAINS ABOVE LUCERNE VALLEY.
0851 AM NON-TSTM WND GST 11 ENE BIG BEAR CITY 34.33N 116.67W
02/03/2008 M75.00 MPH SAN BERNARDINO CA MESONET
A 75 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS.
&&
SCVLocal storm report, Feb 3, 10:14 AM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1014 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HIGH SUST WINDS APPLE VALLEY 34.53N 117.21W
02/03/2008 M73 MPH SAN BERNARDINO CA TRAINED SPOTTER
SWAMP COOLER BLOWN OFF AND LARGE AREA OF SHINGLES. ALSO
SEVERAL TREES DOWN IN THE AREA.
1009 AM NON-TSTM WND GST APPLE VALLEY 34.53N 117.21W
02/03/2008 E73 MPH SAN BERNARDINO CA TRAINED SPOTTER
SWAMP COOLER BLOWN OFF ROOF AND LARGE AREA OF SHINGLES
BLOWN OFF. ALSO SEVERAL TREES DOWN IN THE AREA.
&&
ECCLocal storm report, Feb 3, 10:14 AM PST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1014 AM PST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM NON-TSTM WND GST APPLE VALLEY 34.53N 117.21W
02/03/2008 E73 MPH SAN BERNARDINO CA TRAINED SPOTTER
SWAMP COOLER BLOWN OFF ROOF AND LARGE AREA OF SHINGLES
BLOWN OFF. ALSO SEVERAL TREES DOWN IN THE AREA.
&&
ECCThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:52 PM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 24 hr |
| Feb 2, 9:10 PM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 24 hr |
| Feb 3, 2:38 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 14 hr |
| Feb 3, 3:21 AM PST | High Surf Advisory | SGX | San Diego | 10 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.